MAUDE Adverse Event Report: STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48921100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that doctor initially inserted implant on the inserter into the patient.The doctor was not satisfied with the placement of the interbody and was moving the implant on the inserter side to side to move it more medial.When he was doing this, the tip of the draw rod broke off into the implant.He was able to retrieve the draw rod and tip.The second draw rod was used to rengage the inserter on top of the implant and the procedure continued with no issues.No adverse consequences to patient or surgical delay is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the customer reported event was confirmed via visual analysis.The inner shaft was returned in 2 pieces with the threaded tip fractured off of the main shaft.There was some thread deformation, however this may have been caused during extraction of the fragment.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: capa was opened and the root cause identified in the capa was determined to be excessive cantilever loading.This capa is currently still open and further investigation and any future actions will be taken through the capa.
 
Event or Problem Description
It is reported that doctor initially inserted implant on the inserter into the patient.The doctor was not satisfied with the placement of the interbody and was moving the implant on the inserter side to side to move it more medial.When he was doing this, the tip of the draw rod broke off into the implant.He was able to retrieve the draw rod and tip.The second draw rod was used to reengage the inserter on top of the implant and the procedure continued with no issues.No adverse consequences to patient or surgical delay is reported.

Brand Name
AERO AL INSERTER GUIDE INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7598084
Report Number0009617544-2018-00141
Device Sequence Number1754570
Product Code LXH
UDI-Device Identifier07613327273496
UDI-Public07613327273496
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48921100
Device Lot Number143459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1